Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 03-31-2011, 08:08 PM
New Here
 
Join Date: Mar 2011
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts

Unhappy Dilantin and me whats up


i started having seizures at age 28 4 yrs ago. i have been on dilantin phenetek which is a form of dilantin generic dilantin started off with phenytoin 500mg got toxic went to 400 mg toxic agiain.after that they put me on 400 mg of phenetek toxic again went to 300 mg of phenetek started having seizures so they bumped me back up to 400 mg toxic again.so now i am on 350 mg of name brand dilantin a day and started feeling toxic again today so that leaves me wondering if i need to get off of dilantin all together what do yall think
Reply With Quote
  #2  
Old 03-31-2011, 08:27 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,455
Thanks: 947
Thanked 7,324 Times in 5,407 Posts
Yup -- if Dilantin doesn't control your seizures unless it makes you sick, it's not the right med for you. Especially when there are quite a few other meds out there to try. And all the shifting around in dosage and brand can't be good for you either. It's time to have a conversation with your neurologist about trying something new.
Reply With Quote
  #3  
Old 03-31-2011, 09:05 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
Volunteer fan,

It can take a long time to find the right med and the right dosage. Seizure control is only one part of the equation. Your body has to tolerate it. Did your doctor say why he prescribed Dilantin? That's known as a drug with some really tough side effects. There are so many newer ones out there that can do a good job, too.

I'd ask your doc about your options.
Reply With Quote
  #4  
Old 04-01-2011, 07:45 AM
BuckeyeFan's Avatar
Super Moderator / Grandpa
 
Join Date: Feb 2008
Location: Ohio - Buckeye country
Posts: 1,907
Thanks: 13
Thanked 152 Times in 84 Posts
As I stated in my other thread, I am also on dilantin. In fact, I take the brand phenytek (not a generic, a different brand), 500mg per day. The Lamictal is at 200 mg per day.

Has your doctor been checking your blood levels for dilantin. This is very important. They should be between 10-20. Whenever mine gets above 18 or so, I start to feel awful. I used to be on 600 mg, but backed off to 500 and still maintained an effective level.

I have been on dilantin for 29+ years now. The Lamictal is only a little over 2 years. It replaced Keppra.

Sounds like time for you to get something new, but be very careful during transition.
__________________
Character is doing the right thing when no one is looking.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
19 yo male/ New to forum, not sure whats going on. ohioman212 The Foyer 11 01-05-2011 06:32 PM
Whats up everyone. VintageRacer The Foyer 5 06-25-2010 08:06 PM
new trying to find out whats up and get DL wagner57 The Foyer 7 11-07-2009 12:29 AM
whats with this dizziness, anyone? JLynn The Kitchen 3 08-23-2008 08:49 PM
Whats happening to my little man ???? Liza Mcguinness The Foyer 11 09-13-2007 10:09 AM


All times are GMT -5. The time now is 12:07 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.